IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

A theoretical analysis of trading rules: an application to the moving average case with Markovian returns

  • Emmanuel Acar
  • Stephen Satchell
Registered author(s):

    A general framework for analysing trading rules is presented. We discuss different return concepts and different statistical processes for returns. We then concentrate on moving average trading rules and show, in the case of moving average models of length two, closed form expressions for the characteristic function of realized returns when the underlying return process follows a switching Markovian Gaussian process. An example is included which illustrates the technique.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.tandfonline.com/doi/abs/10.1080/135048697334791
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Taylor & Francis Journals in its journal Applied Mathematical Finance.

    Volume (Year): 4 (1997)
    Issue (Month): 3 ()
    Pages: 165-180

    as
    in new window

    Handle: RePEc:taf:apmtfi:v:4:y:1997:i:3:p:165-180
    Contact details of provider: Web page: http://www.tandfonline.com/RAMF20

    Order Information: Web: http://www.tandfonline.com/pricing/journal/RAMF20

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Blake LeBaron, . "Do Moving Average Trading Rule Results Imply Nonlinearities in Foreign Exchange?," Working papers _005, University of Wisconsin - Madison.
    2. Corrado, Charles J & Lee, Suk-Hun, 1992. "Filter Rule Tests of the Economic Significance of Serial Dependencies in Daily Stock Returns," Journal of Financial Research, Southern Finance Association;Southwestern Finance Association, vol. 15(4), pages 369-87, Winter.
    3. Neftci, Salih N, 1991. "Naive Trading Rules in Financial Markets and Wiener-Kolmogorov Prediction Theory: A Study of "Technical Analysis."," The Journal of Business, University of Chicago Press, vol. 64(4), pages 549-71, October.
    4. Brock, William & Lakonishok, Josef & LeBaron, Blake, 1992. " Simple Technical Trading Rules and the Stochastic Properties of Stock Returns," Journal of Finance, American Finance Association, vol. 47(5), pages 1731-64, December.
    5. Knight, J.L. & Stachell, S.E. & Tran, K.C., 1995. "Statistical Modeling of Asymetric Risk in Asset Returns," Papers 95-3, Saskatchewan - Department of Economics.
    6. Leuthold, Raymond M & Garcia, Philip & Lu, Richard, 1994. "The Returns and Forecasting Ability of Large Traders in the Frozen Pork Bellies Futures Market," The Journal of Business, University of Chicago Press, vol. 67(3), pages 459-73, July.
    7. repec:att:wimass:9118 is not listed on IDEAS
    8. Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-84, March.
    9. Blume, Lawrence & Easley, David & O'Hara, Maureen, 1994. " Market Statistics and Technical Analysis: The Role of Volume," Journal of Finance, American Finance Association, vol. 49(1), pages 153-81, March.
    10. Blake LeBaron, . "Technical Trading Rules and Regime Shifts in Foreign Exchange," Working papers _007, University of Wisconsin - Madison.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:taf:apmtfi:v:4:y:1997:i:3:p:165-180. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.